Outlier-prone and outlier-resistant distributions

Richard F. Green

Research output: Contribution to journalArticlepeer-review

33 Scopus citations


Neyman and Scott [3] have considered the ideas of outlier-proneness and outlier-resistance of families of distributions. Under their definition, individual distributions (one-member families) cannot be outlier-prone. This paper offers definitions of outlier-proneness and outlier-resistance that apply to individual distributions, and theorems are given showing the connection with the classical laws of large numbers for maxima.

Original languageEnglish (US)
Pages (from-to)502-505
Number of pages4
JournalJournal of the American Statistical Association
Issue number354
StatePublished - Jun 1976


Dive into the research topics of 'Outlier-prone and outlier-resistant distributions'. Together they form a unique fingerprint.

Cite this